Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having vertigo, on and off mild nausea and gastritis. Are they related?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
HI, I've been having vertigo and mild nausea offf and on for the past year. As a result, I have gone to the emergency room twice in which they ran my blood and gave me a ct and everything was clear. I saw a GI specialist and said that I have gastritis. I've had a normal a1c and my glucose was normal. I was seeing a I have seen an ENT and he said nothing neurological was wrong and it was a case of labrinthitis. They gave me exercises to perform everyday for a month. I was wondering if there could be a correlation between gastritis and vertigo.Also, the doctor said I have a deviated septum and that I might possibly have sleep apnea. Recently, I stopped taking Zantac and currently take aloe vera and otc antacids which seem to help the dizziness sometimes.
Posted Sat, 5 Jan 2013 in General Health
Answered by Dr. Naveen Kumar 2 hours later

Thanks for posting the query

A person experiencing a severe case of gastritis may experience dizziness, fainting, tachycardia and shock. I doubt you having any labyrinthitis.

Labyrinthitis is an inner ear disorders resulting from an infection that inflames the inner ear or the nerves connecting the inner ear to the brain. Recent viral illness, respiratory infection, or ear infection initiates the process. The common symptoms include vertigo, dizziness, and difficulties with vision, or hearing.

Hence, I doubt this could be related to labyrinthitis.

My suggestions to you are:
1. To drink plenty of warm water
2. Avoid coffee/alcohol/stress/chilled beverages/retiring to bed immediately after taking food.
3. Try taking medicines such as proton pump inhibitor (Esomeprazole, Pantoperazole) and prokinetic (Domperidone).
4. Try to lie down on semi-prone position and preferably on the left side.
5. There should be gap of at least 1 hour after taking your supper and retiring to bed. This is the transit time required for the gastric emptying.
6. Avoid taking OTC drugs. Consult your gastroenterologist for further management.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor